Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 100, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 9, 2008, 1:47 AM EDT for Person County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2008, 1:47 AM EDT (05:47 UTC)
- Expired
- May 9, 2008, 2:15 AM EDT
- In force
- 28 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 7:20 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1104 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 11:34 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 8, 11:34 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1134 PM EDT THU MAY 8 2008 .SYNOPSIS...A STORM SYSTEM WILL MOVE ACROSS THE APPALACHIANS TONIGHT AND INTO THE POTOMAC RIVER AREA ON FRIDAY. THE ASSOCIATED COLD FRONT WILL WAVER ACROSS CENTRAL NC FRIDAY NIGHT THROUGH SATURDAY... THEN PRESS SOUTHWARD SATURDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1100 PM THURSDAY... ...TORNADO WATCHES #282 AND #283 ARE IN EFFECT FROM THROUGH 100 AM AND 300 AM... RESPECTIVELY... WE HAVE REMOVED LEE... ANSON... RICHMOND... STANLY... MONTGOMERY... AND MOORE COUNTIES FROM THE RESPECTIVE WATCHES... AS THE THREAT DURING THE NEXT SEVERAL HOURS WILL BE NORTH OF THESE AREAS. AREA VADS INDICATE THE LLJ HAS INDEED INTENSIFIED AS ADVERTISED... AND 0-1 KM SRH AND BULK SHEAR HAVE BOTH ACCORDINGLY INCREASED TO BETWEEN 300 AND 500 M2/S2 AND 40 TO 45 KNOTS RESPECTIVELY. THIS IS MORE THAN SUPPORTIVE OF STRONG... POTENTIALLY LONG-LIVED TORNADOES... GIVEN RESIDUAL MLCAPES OF NEAR 1000 J/KG OVER MOST OF CENTRAL NC. ONE SUCH TORNADIC SUPERCELL APPEARS TO BE IN PROGRESS IN THE TRIAD. HAVE ADJUSTED POPS TO REFLECT A LOWER CHANCE OF CONVECTION IN THE SOUTHERN AND EASTERN CWA... WITH THE MAIN FOCUS NOW WITH THE ONGOING SUPERCELLS EMBEDDED WITHIN THE LINE OF CONVECTION NOW CROSSING THE NORTHERN AND WESTERN PIEDMONT. HOWEVER... THERE REMAINS SOME POTENTIAL FOR THE CONVECTION UPSTREAM OVER SC AND GA INTENSIFYING AS FORCING FROM THE UPPER JET AND INCREASING LOW LEVEL THETA-ADVECTION OWING TO THE STRENGTHENING LLJ CROSS THE REGION AFTER 06Z. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM 65 TO 70 WEST TO EAST BY MORNING. WITH PW VALUES IN EXCESS OF 1.40 INCHES...CONVECTION HAS THE POTENTIAL TO PRODUCE SIGNIFICANT RAIN. STORM CELLS SHOULD BE PROGRESSIVE WITH VIGOROUS LOW LEVEL FLOW BUT TRAINING CELLS WOULD RESULT IN A FLASH FLOOD THREAT. IN FACT... OVER 3 INCHES OF RAIN HAS FALLEN IN ASSOCIATION WITH THE LINE AS IT CROSSED FORSYTH COUNTY. -MWS && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... AS OF 300 PM THURSDAY... CONVECTION WILL LIKELY BE ADVANCING EASTWARD ACROSS THE COASTAL PLAIN TOWARD DAYBREAK FRIDAY AND THEN DIMINISHING DURING THE MORNING. THE SURFACE BOUNDARY WILL LIKELY BE IN THE VICINITY OF THE US 1 CORRIDOR ON FRIDAY WITH A DRIER AND MORE STABLE AIR MASS IN THE W PIEDMONT AND A MORE MOIST AND UNSTABLE AIR MASS ACROSS THE COASTAL PLAIN. SMALL CHC OF CONVECTION W OF THE BOUNDARY ON FRI WITH A GREATER CHANCE ACROSS THE COASTAL PLAIN. EXTREME SE PORTION OF RAH CWA IS IN THE DAY 2 BUT UPPER FLOW RELAXES AND SHEAR IS NOT THAT IMPRESSIVE...SO WIDESPREAD SEVERE THREAT APPEARS REDUCED. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 230 PM THURSDAY... STALLED FRONT ACROSS THE REGION ON SATURDAY WILL PRODUCE A STRONG NORTH-SOUTH TEMP GRADIENT WITH A CHANCE OF SHOWERS ALONG AND SOUTH OF THE FRONT. WILL KEEP THE CHANCES IN THE SLIGHT CATEGORY ACROSS THE SOUTHERN TIER WITH HIGHS GRADUATED FROM LOWER 70S NORTH TO UPPER 70S SOUTH. WEAK SHORT WAVE RIDGING ALOFT WILL BUILD ACROSS THE AREA ON SATURDAY NIGHT...FURTHER HAMPERING ANY ATTEMPTS AT CONVECTION. DYNAMICS WILL BE GREATLY ENHANCED SUNDAY AS A 120KT JET ROUNDS THE BASE OF A NEGATIVELY TILTED SHORT WAVE TROF DIGGING SOUTHEAST ACROSS THE OHIO VALLEY. MODEL CONSENSUS IS QUITE GOOD CONCERNING THE TIMING OF THIS SYSTEM...WHICH IS FASTER AND FURTHER NORTH THAN PREVIOUS RUNS...LOW AND UPPER LEVELS ARE PHASED NICELY...BUT THERE IS SOME DISSENTION ON THE STRENGTH OF THE LOW LEVEL H8 JET...45 KNOTS ON THE NAM VS 70 KNOTS ON THE GFS...THUS SHEAR AND HELICITY ARE STILL IN QUESTION. IN ANY EVENT...POPS WILL BE RAISED TO LIKELY AND CATEGORICAL SUNDAY AFTERNOON THROUGH EARLY EVENING. TEMPS SHOULD RANGE WIDELY...70 NORTHWEST TO 80 SOUTHEAST. AS THE SYSTEM ROTATES OUT...SOME WRAP AROUND MOISTURE WILL LINGER ACROSS THE NORTHERN TIER THROUGH MONDAY AFTERNOON...ONLY SMALL POPS. MUCH COOLER TEMPS ARE ON TAP IN STRONG NORTHWEST FLOW BEHIND THE SYSTEM...HIGHS MONDAY WILL BE IN THE 60S. UPPER RIDGE BUILDS IN FROM THE MIDWEST TUE THROUGH EARLY WED...DRY WITH HIGHS RECOVERING INTO THE MID AND UPPER 70S. ANOTHER SYSTEM APPROACHING FROM THE WEST WILL INCREASE MOISTURE ADVECTION AND BEGIN INDUCING A CHANCE OF SHOWERS/TSTMS IN THE FAR WEST AS EARLY AS WED AFTERNOON...WITH ACTIVITY SPREADING EAST ACROSS THE AREA WED NIGHT. SKIES WILL BE CLEARING BEHIND THIS SYSTEM FOR THURSDAY. && .AVIATION /00Z FRIDAY THROUGH MONDAY/... AS OF 740 PM THURSDAY... CONDITIONS AT THE TERMINALS TONIGHT WILL ULTIMATELY HINGE ON CONVECTIVE DEVELOPMENT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE DEVELOPING RAPIDLY IN THE FOOTHILLS OF THE MOUNTAINS WHERE UPSLOPE FLOW AND INCREASING UPPER LEVEL FORCING IS COMBINING WITH FAVORABLE INSTABILITY. EXPECT ACTIVITY TO CONTINUE DEVELOPING AND SPREADING EAST INTO THE WESTERN PIEDMONT THIS EVENING. BEST TIMING FOR CONVECTION AT INT/GSO AFTER 01Z AND LASTING WELL INTO THE NIGHT. INCLUDED A BROAD -SHRA/VCTS MENTION FOR SEVERAL HOURS TO ACCOUNT FOR THE POTENTIAL...WILE FOCUSING ON THE LATE EVENING/EARLY MORNING HOURS AS THE BEST POTENTIAL FOR DETERIORATING CONDITIONS ASSOCIATED WITH THE CONVECTION. FURTHER EAST... ACTIVITY NOT LIKELY TO SPREAD INTO RDU/RWI/FAY UNTIL WELL AFTER MIDNIGHT AND LIKELY AFTER 06Z WHEN THE BEST FORCING ARRIVES INTO THE AREA. CONVECTIVE POTENTIAL WILL PERSIST PAST 12Z AT FAY/RWI. AMENDMENTS WILL BE NEEDED OVERNIGHT AS CONVECTION DEVELOPS AND MOVES INTO THE AREA. WE WILL BE PROACTIVE IN TRYING TO HIGHLIGHT THE BEST POTENTIAL TIMING FOR THUNDER AND ASSOCIATED MVFR/IFR CONDITIONS. LIKELY TO SEE AN IMPROVEMENT IN CONDITIONS BY MID MORNING AS THE MAIN SHORTWAVE ENERGY PASSES OFF TO THE EAST. HOWEVER... THE ASSOCIATED FRONT WILL LAG BEHIND... TAKING MOST OF THE DAY TO PUSH THROUGH CENTRAL NORTH CAROLINA. ENOUGH MOISTURE PRESENT DOWN AT FAY TO MAINTAIN A CHANCE OF CONVECTION FOR MOST OF THE DAY... SO A CB WAS INCLUDED FOR THE AFTERNOON AS INSTABILITY WILL INCREASE AHEAD OF THE FRONT. OTHERWISE EXPECT PREDOMINANT VFR CONDITIONS WITH BROKEN CUMULUS CEILINGS AT RDU/RWI/FAY...MAINLY DIURNALLY DRIVEN. LESS MOISTURE IN THE TRIAD SHOULD RESULT IN JUST A FEW TO SCATTERED DIURNAL CUMULUS. MAINLY VFR CONDITIONS EXPECTED FRIDAY NIGHT INTO SATURDAY... ALTHOUGH THE LINGERING FRONTAL BOUNDARY IN THE SOUTHERN PORTION OF THE AREA COULD LEAD TO MVFR CONDITIONS IN STRATUS/FOG NEAR FAY SATURDAY MORNING. SUNDAY...EXPECT WIDESPREAD SHOWERS AND STRONG THUNDERSTORMS AS A POWERFUL NEGATIVELY TILTED SHORT WAVE DIVES SOUTHEAST INTO THE MID ATLANTIC. THIS SYSTEM WILL LIFT NORTH OF THE AREA SUNDAY NIGHT WITH CLEARING FROM SOUTH TO NORTH SUNDAY NIGHT. MAINLY CLEAR AND BREEZY MONDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...BLAES LONG TERM...MLM AVIATION...JFB
Hazardous weather outlook, May 9, 1:11 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 111 AM EDT FRI MAY 9 2008 NCZ007>010-021>026-100515- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN- 111 AM EDT FRI MAY 9 2008 ...TORNADO WATCH 283 IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A CONTINUED RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN AND WESTERN PIEDMONT OF CENTRAL NORTH CAROLINA THROUGH 4 AM. TORNADOES... DAMAGING WINDS... AND LARGE HAIL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT...AS YET ANOTHER STRONG LOW PRESSURE SYSTEM APPROACHES CENTRAL NORTH CAROLINA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED THROUGH AT LEAST 4 AM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ011-100515- HALIFAX- 111 AM EDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA EARLY THROUGH THE MORNING AND MIDDAY HOURS ON FRIDAY. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 4 AM AND NOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT...AS YET ANOTHER STRONG LOW PRESSURE SYSTEM APPROACHES CENTRAL NORTH CAROLINA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BY 4 AM. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. NCZ038>040-073>076-083>086-100515- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- SCOTLAND-HOKE- 111 AM EDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA OVERNIGHT. DAMAGING WINDS... LARGE HAIL... AND ISOLATED TORNADOES WILL BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 2 AM AND 9 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LINGERING SEVERE STORMS ARE POSSIBLE EARLY FRIDAY MORNING EAST OF INTERSTATE 95. A FEW STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP FRIDAY AFTERNOON ACROSS THE COASTAL PLAIN AND SANDHILLS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT...AS YET ANOTHER STRONG LOW PRESSURE SYSTEM APPROACHES CENTRAL NORTH CAROLINA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AM AND 9 AM. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. NCZ027-028-041>043-077-078-088-089-100515- NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON- 111 AM EDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA EARLY THROUGH THE MORNING AND MIDDAY HOURS ON FRIDAY. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 6 AM AND NOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT...AS YET ANOTHER STRONG LOW PRESSURE SYSTEM APPROACHES CENTRAL NORTH CAROLINA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 AM AND NOON FRIDAY. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER.
In the hours before
Local storm report, May 8, 11:47 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1147 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TORNADO 4 SE COLFAX 36.09N 79.97W
05/08/2008 GUILFORD NC EMERGENCY MNGR
STRUCTURAL DAMAGE TO BUILDING AT NC 68 AND WEST MARKET
STREET
&&
BLAESLocal storm report, May 8, 11:48 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1148 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TORNADO 1 W GREENSBORO 36.08N 79.84W
05/08/2008 GUILFORD NC EMERGENCY MNGR
TORNADO DAMAGE...NUMEROUS TREES DOWN AND VEHICLES
OVERTURNED ON I-40 BETWEEN SANDY RIDGE RD AND HWY 68.
&&
SMITHLocal storm report, May 8, 11:54 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1154 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TORNADO 3 ESE CLEMMONS 36.00N 80.34W
05/08/2008 FORSYTH NC EMERGENCY MNGR
NUMEROUS HOMES DAMAGED AND SOME FLATTENED IN THE AREA.
SEVERAL INJURIES REPORTED, EXACT TOTAL UNKNOWN.
&&
BLAESLocal storm report, May 9, 12:39 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1239 AM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM HAIL 4 N GREENSBORO 36.14N 79.83W
05/09/2008 M1.75 INCH GUILFORD NC TRAINED SPOTTER
NICKEL TO GOLF BALL SIZE HAIL COVERING THE GROUND UP TO 2
INCHES IN DEPTH AT PISGAH CHURCH ROAD AND WILLOUGHBY
BLVD. HAIL HAS BEEN FALLING FOR AT LEAST 5 MINUTES.
&&
BLAESLocal storm report, May 9, 12:46 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1246 AM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 2 WSW MONTICELLO 36.19N 79.71W
05/09/2008 GUILFORD NC BROADCAST MEDIA
MULTIPLE TREES DOWN IN THE LAKE JENNETTE AREA.
&&
SMITHLocal storm report, May 9, 12:54 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1254 AM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM FLOOD WINSTON-SALEM 36.10N 80.26W
05/09/2008 FORSYTH NC BROADCAST MEDIA
FLOODING REPORTED ON PETERS CREEK PARKWAY.
&&
SMITHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:17 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 43 min |
| May 8, 8:47 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 43 min |
| May 8, 9:12 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 33 min |
| May 8, 9:23 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Person | 52 min |
| May 8, 9:49 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 56 min |
| May 8, 10:16 PM EDT | Tornado Warning | RAH | Davidson, Forsyth | 44 min |
| May 8, 10:56 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| May 8, 10:58 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 47 min |
| May 8, 11:09 PM EDT | Tornado Warning | RAH | Davidson, Forsyth, Guilford | 51 min |
| May 8, 11:31 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford | 3 hr |
| May 8, 11:34 PM EDT | Tornado Warning | RAH | Alamance, Guilford | 41 min |
| May 9, 12:00 AM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 45 min |
| May 9, 12:11 AM EDT | Tornado Warning | RAH | Alamance, Guilford | 49 min |
| May 9, 12:54 AM EDT | Tornado Warning | RAH | Granville, Person | 36 min |
| May 9, 12:57 AM EDT | Tornado Warning | RAH | Alamance | 19 min |
| May 9, 1:28 AM EDT | Tornado Warning | RAH | Granville, Person | 47 min |
| May 9, 7:05 AM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 40 min |
| May 9, 7:27 AM EDT | Tornado Warning | RAH | Halifax | 18 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.